Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stable homotopy theory is not self-dual

Author: J. M. Boardman
Journal: Proc. Amer. Math. Soc. 26 (1970), 369-370
MSC: Primary 55.40
MathSciNet review: 0268887
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The classical Spanier-Whitehead duality for finite complexes shows that the finite stable homotopy category is selfdual. We prove that in the larger stable categories, duality is not consistent with the standard arguments of homotopy theory.

References [Enhancements On Off] (What's this?)

  • [1] J. M. Boardman, Stable homotopy theory, University of Warwick, November 1965 (mimeograph).
  • [2] E. H. Spanier, Duality and $ S$-theory, Bull. Amer. Math. Soc. 62 (1956), 194-203. MR 19, 51. MR 0085506 (19:51d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55.40

Retrieve articles in all journals with MSC: 55.40

Additional Information

Keywords: Stable homotopy, Spanier-Whitehead duality, finite spectrum, infinite sum, infinite product
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society